Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 131, NWS Gaylord, MI

December 12, 2012

NWS Gaylord, MI issued this small craft advisory at Dec 12, 2012, 4:32 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2012, 4:32 PM EST (21:32 UTC)
Expired
Dec 13, 2012, 11:00 PM EST
In force
30 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WHUS73 KAPX 122132
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
432 PM EST WED DEC 12 2012

LMZ341-342-344>346-130545-
/O.CON.KAPX.GL.W.0044.000000T0000Z-121213T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
432 PM EST WED DEC 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-130545-
/O.NEW.KAPX.SC.Y.0131.121212T2132Z-121213T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
432 PM EST WED DEC 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
526 
WHUS73 KAPX 130859
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EST THU DEC 13 2012

LSZ321-131000-
/O.CAN.KAPX.SC.Y.0131.000000T0000Z-121213T1600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
359 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-344>346-131600-
/O.CON.KAPX.GL.W.0044.000000T0000Z-121213T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 AM EST THU DEC 13 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-LSZ322-131600-
/O.EXT.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-131600-
/O.EXT.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
359 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-131600-
/O.EXT.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
359 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
628 
WHUS73 KAPX 131523
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EST THU DEC 13 2012

LMZ341-342-344>346-132200-
/O.CAN.KAPX.GL.W.0044.000000T0000Z-121213T1600Z/
/O.EXA.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1023 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-LSZ322-132200-
/O.CON.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1023 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-132200-
/O.CON.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1023 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-132200-
/O.CON.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1023 AM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
412 
WHUS73 KAPX 132119
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
419 PM EST THU DEC 13 2012

LHZ346>348-LSZ322-132230-
/O.CAN.KAPX.SC.Y.0131.000000T0000Z-121213T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
419 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-140400-
/O.EXT.KAPX.SC.Y.0131.000000T0000Z-121214T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
419 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-349-140400-
/O.EXT.KAPX.SC.Y.0131.000000T0000Z-121214T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI-
419 PM EST THU DEC 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 4:31 PM EST, 1 minute earlier.

Area forecast discussion, Dec 12, 4:31 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
431 PM EST WED DEC 12 2012

.SYNOPSIS...
ISSUED AT 424 PM EST WED DEC 12 2012

A BROAD AREA OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES...WILL
BRING QUIET WEATHER TO NORTHERN MICHIGAN THROUGH FRIDAY. A WARMING
TREND IS EXPECTED THURSDAY AND FRIDAY...IN ADVANCE OF ANOTHER
STORM SYSTEM LIFTING INTO SOUTHERN MICHIGAN THIS WEEKEND. THE
WEEKEND SYSTEM...WILL GENERATE RAIN OR SNOW OVER NORTHERN MICHIGAN
SATURDAY AND SUNDAY. COLDER AIR AND SNOW SHOWERS WILL SETTLE INTO
THE GREAT LAKES TO BEGIN THE UPCOMING WORK WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 424 PM EST WED DEC 12 2012

ON THE LATEST SURFACE WEATHER MAP OF INTEREST...1026 MB HIGH
PRESSURE WAS OVER NORTHERN ONTARIO...1030 MB HIGH PRESSURE WAS
CENTERED ACROSS THE MIDDLE ATLANTIC AND 1009 MB LOW PRESSURE WAS
OVER NORTHERN MINNESOTA. SATELLITE IMAGERY AND SURFACE OBSERVATIONS
INDICATED CLEAR TO PARTLY CLOUDY SKIES ACROSS NORTHERN MICHIGAN WITH
MORE CLOUDS OFF TO THE WEST ACROSS WISCONSIN. THE MAIN SHORT TERM
FORECAST CONCERNS ARE FAIRLY MINIMAL WITH CLOUD COVER AND TO A
LESSER EXTENT POPS THE MAIN FOCUS.

TONIGHT INTO THURSDAY...ALBERTA CLIPPER MOVES BY TO OUR NORTH LATER
TONIGHT INTO THURSDAY MORNING. MOISTURE/LIFT REMAIN TO THE NORTH OF
THE FORECAST AREA SO NO POPS WARRANTED. MODEL SOUNDINGS/CROSS
SECTIONS INDICATE A COUPLE ROUNDS OF MID LEVEL CLOUDINESS MOVING
ACROSS THE AREA. THEREFORE...EXPECT PARTLY TO MOSTLY CLOUDY AND MILD
CONDITIONS. BRISK SOUTH SOUTHWEST WINDS TONIGHT WILL KEEP
TEMPERATURES FROM FALLING OFF TOO MUCH LEADING TO LOWS RANGING FROM
THE MIDDLE 20S EAST TO THE MIDDLE 30S NEAR THE LAKE MICHIGAN
LAKESHORES. WITH DECENT MIXING THURSDAY...HIGHS RANGING FROM THE
MILD UPPER 30S TO MIDDLE 40S EXPECTED.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 424 PM EST WED DEC 12 2012

NORTHERN HEMISPHERIC FLOW REMAINS DOMINATED BY FAIRLY DEEP FAR EAST
ASIA TROUGH AND STRONG DOWNSTREAM NRN PACIFIC JET DRIVING INTO THE
GULF OF ALASKA AND INTO WESTERN NOAM. CORE OF VERY COLD AIR IS
BOTTLED UP FROM FAR EAST ASIA INTO FAR NRN CANADA...WITH JUST
MODESTLY COLD AIR GETTING INTO NOAM. ONLY SUBTLE CHANGES EXPECTED TO
THIS CONFIGURATION THROUGH THE NEXT SEVERAL DAYS WITH A GRADUAL
BREAK DOWN OF THE PACIFIC RIDGE WHILE THE STRONG PACIFIC JET REMAINS
THE DOMINANT PLAYER. DOWNSTREAM...SPLIT FLOW PATTERN DEVELOPING OVER
THE CONUS LEADING TO AN ACTIVE WEATHER REGIME THIS WEEKEND INTO NEXT
WEEK. POTENTIAL FOR A DECENT SRN STREAM STORM IMPACTING THE GREAT
LAKES THIS WEEKEND. BUT QUITE A BIT OF FORECAST UNCERTAINTY (AS
USUAL) GIVEN THE SPLIT FLOW REGIME AND MODEL DIFFERENCES.

IN THE NEARER TERM (THURSDAY NIGHT THROUGH FRIDAY)...FLAT FLOW
DOMINATES ACROSS THE GREAT LAKES TO WRAP UP THE WORK WEEK AND
HEADING INTO THE WEEKEND. LOW PRESSURE SYSTEM AND COLD FRONT
(PARALLEL TO THE UPPER FLOW) LOOKING TO LAY OUT ACROSS UPPER
MICHIGAN...THURSDAY AFTERNOON INTO EARLY FRIDAY. MOISTURE STARVED
AND WITH LIMITED FORCING...EXPECT LITTLE IF ANY PRECIP TO IMPACT THE
CWA. IN ADDITION...NO LAKE EFFECT PRECIP ANTICIPATED EITHER AS LOW
LEVEL TEMPS ARE SIMPLY TOO WARM. BUT...A FAIRLY TIGHT PRESSURE
GRADIENT WILL BRING SOME GUSTY SW/WSW WINDS TO THE GREAT LAKES
THROUGH THURSDAY EVENING...DIMINISHING BY FRIDAY.

SATURDAY AND SUNDAY...SPLIT FLOW/SRN STREAM CUTOFF FEATURE DROPPING
DOWN THROUGH CALIFORNIA TODAY...FORECAST TO EJECT FROM THE SW STATES
ON FRIDAY...AND ULTIMATELY ADVANCE INTO THE GREAT LAKES REGION LATE
SATURDAY AND SATURDAY NIGHT. A GENERAL AGREEMENT AMONG THE MEDIUM
RANGE GUIDANCE TRACKING THIS SYSTEM INTO THE GREAT LAKES BY LATE DAY
SATURDAY BEFORE STALLING AND WEAKENING ACROSS LOWER MICHIGAN
SATURDAY NIGHT THROUGH SUNDAY PER ECMWF/GEM SOLUTIONS (GFS TRACKS
THE WEAKENING LOW INTO ONTARIO). MAY SEE A DECENT PULSE OF WARM
ADVECTION FORCING SATURDAY AFTERNOON/EVENING AS THE SYSTEM
APPROACHES THE REGION...BUT FOLLOWED BY A WEAKENING TREND HEADING
INTO SUNDAY. HAVE TAILORED POPS ACCORDINGLY. P-TYPE ISSUES ALSO
CONTINUE WITH MODESTLY COLD CONDITIONS AHEAD OF THE LOW AND THERMAL
RIDGING NOSING UP INTO THE REGION IN ADVANCE OF THE LOW. AS IT
STANDS...PROBABLY COLD ENOUGH FOR MAINLY SNOW ACROSS UPPER MICHIGAN.
BUT STILL TOO CLOSE TO CALL ACROSS NRN LOWER MICHIGAN AND WILL JUST
WORD THE FORECAST AS RAIN OR SNOW AT THIS POINT. HEAVIER
ACCUMULATIONS? PERHAPS...ESPECIALLY FOR THE NRN COUNTIES/UPPER
MICHIGAN SATURDAY AFTERNOON AND SATURDAY NIGHT. BUT TO EARLY TO

MONDAY THROUGH WEDNESDAY...WEAKENING/FILLING LOW HANGS BACK ACROSS
THE LOWER LAKES THROUGH EARLY NEXT WEEK AS STRONGER STORM SYSTEM
DEEPENS ALONG OR JUST OFF THE ATLANTIC COAST (BIG MODEL DIFFERENCES
HERE AS WELL). NORTHERN MICHIGAN REMAINS WITHIN "NO MANS LAND"
THROUGH MID WEEK BUT WITH COLDER AIR SLOWLY BLEEDING INTO THE
REGION. NOT MUCH TO HANG YOUR HAT ON IN TERMS OF SENSIBLE WEATHER
OTHER THAN LOWER END CHANCES FOR LAKE SNOWS. WILL HAVE LOW END
CHANCE POPS (ESSENTIALLY CLIMO) THROUGH THIS STRETCH WITH NEAR
SEASONABLE TEMPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1233 PM EST WED DEC 12 2012

LINGERING MVFR CIG AT PLN TO START THE TAF PERIOD...OTHERWISE VFR
CONDITIONS EXPECTED. LOW LEVEL WIND SHEAR WILL BE A CONCERN FOR
TONIGHT.

&&

.MARINE...
ISSUED AT 424 PM EST WED DEC 12 2012

WINDS HAVE BACKED INTO A MORE SOUTHERLY DIRECTION AND
STARTED TO SLOWLY INCREASE AS THE SURFACE PRESSURE GRADIENT TIGHTENS
UP. WARMING LOW LEVEL TEMPERATURES TONIGHT INTO THURSDAY WILL REDUCE
OVER WATER INSTABILITY...SO IT REMAINS TO BE SEEN HOW MUCH MOMENTUM
CAN BE MIXED DOWN FROM A 40+KT LOW LEVEL JET. THE THREAT FOR GALE
FORCE WINDS REMAINS WITHIN LAKE MICHIGAN NEARSHORE ZONES...WITH
SMALL CRAFT ADVISORY LEVEL WINDS EXPECTED ELSEWHERE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR LMZ323.
     GALE WARNING UNTIL 11 AM EST THURSDAY FOR LMZ341-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR LSZ321-322.

&&

SYNOPSIS...NS
SHORT TERM...AS
LONG TERM...BA
AVIATION...AS
MARINE...AS
Hazardous weather outlook, Dec 12, 4:08 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EST WED DEC 12 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
408 PM EST WED DEC 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

GALE FORCE WINDS ARE EXPECTED ON LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS WILL CONTINUE ON NORTHERN LAKE MICHIGAN THROUGH THURSDAY.

A STORM SYSTEM IS EXPECTED TO ORGANIZE OVER THE SOUTHERN PLAINS LATER
THIS WEEK...MOVING INTO THE GREAT LAKES REGION OVER THE WEEKEND.
THIS SYSTEM HAS THE POTENTIAL TO BRING ACCUMULATING SNOW AND A
WINTRY MIX OF RAIN AND SNOW TO NORTHERN MICHIGAN...SATURDAY
AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:05 AM ESTGale WarningAPX30 hr
Dec 12, 4:05 AM ESTSmall Craft AdvisoryAPX7 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.